Alert archive / Indiana / Small Craft Advisories in 2013

Small Craft Advisory 75, NWS Northern Indiana

November 10, 2013

NWS Northern Indiana issued this small craft advisory at Nov 10, 2013, 5:04 AM EST. It took effect at Nov 10, 2013, 9:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2013, 5:04 AM EST (10:04 UTC)
In effect from
Nov 10, 2013, 9:00 AM EST
Expired
Nov 10, 2013, 9:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 4:42 AM EST, 22 minutes earlier.

Area forecast discussion, Nov 10, 4:42 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EST SUN NOV 10 2013

.SYNOPSIS...
ISSUED AT 442 AM EST SUN NOV 10 2013

SEASONABLY COOL AND BREEZY CONDITIONS ARE ON TAP TODAY. AFTERNOON
HIGHS WILL TOP OUT IN THE MID 40S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 442 AM EST SUN NOV 10 2013

VIGOROUS LL MIXING CONTS WITHIN CORE OF LL THERMAL TROUGH PASSING
THROUGH CWA EARLY THIS MORNING AND HIGHLITED W/CURRENT SFC GUSTS TO
30 KTS ACRS NRN AREAS. XPC THIS WILL CONT THROUGH MID MORNING ESP
WHERE EARLY INSOLATION WILL AIDE IN CONTD STG MOMENTUM XFER BFR
GRADIENT RELAXES THIS AFTN.

OTRWS SFC RIDGE BLDS EWD INTO THE OH VALLEY OVERNIGHT. CLR SKIES
EARLY AND COLLAPSING SFC GRADIENT WILL LEAD TO SUBSTANTIAL
RADIATIONAL COOLING...ESP SE HALF AND NOTCHED TWD A COLDER BIAS
WEIGHTED MIN TEMP GRID.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 442 AM EST SUN NOV 10 2013

THE MAIN CHALLENGES THIS PERIOD CONCERN THE TIMING OF THE ARCTIC
FRONT MONDAY INTO MONDAY EVENING AND SUBSEQUENT LAKE EFFECT SNOW
SHOWERS. THE GFS CONTINUES TO BE A LITTLE FASTER WITH THE FRONT THAN
THE NAM...AND AS A RESULT BRINGS THE COLD AIR IN QUICKER WITH A
FASTER CHANGE/OVER TO SNOW SHOWERS. HAVE LIGHT SNOW ACCUMULATIONS
OVER MAINLY FAR SOUTHERN LOWER MICHIGAN BEGINNING EARLY MONDAY
EVENING AS SURFACE TEMPERATURES FALL BELOW FREEZING AND AS LOW LEVEL
THICKNESSES FALL UNDER 1300 METERS. CONCERN FOR THE POSSIBILITY FOR
HEAVY LAKE EFFECT SNOW GIVEN LONG LAKE FETCH AND COLD AIR SUFFICIENT
FOR LAKE EFFECT SNOW SHOWERS. HOWEVER...NAM NOT IMPRESSIVE WITH
INVERSION HEIGHTS. ALSO...BELIEVE VERY STRONG SUBSIDENCE ABOVE THE
UPPER FRONT WILL HINDER SNOW SHOWER DEVELOPMENT. IN ADDITION...NAM
SUPPORT FOR WINDS BECOMING NORTH/NORTH ALLOWING THE HEAVIER LAKE
EFFECT SNOW SHOWERS TO OCCUR WEST OF THE FORECAST AREA. FOR NOW...
HAVE THE HIGHEST SNOWFALL OVER LAPORTE COUNTY WITH 2 TO 3 INCHES FOR
THE EVENT. OTHERWISE...ONGOING TEMPERATURES APPEAR ON TRACK...WITH
THE COLDEST MORNING WEDNESDAY MORNING.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 112 AM EST SUN NOV 10 2013

VFR CONDS WILL CONT THROUGH THE PD. VIGOROUS LL MIXING CONTS
WITHIN SHARP LL THERMAL TROUGH BLDG SWD THROUGH MI THIS MORNING
AND XPCD CONTD GUSTS AOA 20KTS ESP ACRS NRN THIRD IN PROXIMITY TO
STEEPEST BNDRY LYR LAPSE RATES THROUGH ABT 15-16Z. THEREAFTER LL
CAA WEDGE WKNS ALG W/STGR LL FLW ESP SW HALF AND SEE LTL REASON TO
CARRY GUST MENTION BEYOND 18/19Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR LMZ043-046.
     GALE WARNING UNTIL 9 AM EST THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 9, 3:49 PM EST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EST SAT NOV 9 2013

INZ004>009-014>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-101200-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
349 PM EST SAT NOV 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL BRING MUCH COLDER AIR AND A CHANCE FOR
LIGHT SNOW MONDAY AFTERNOON AND EVENING. CURRENT FORECASTS
SUGGEST A DUSTING TO AN INCH OF SNOW ACCUMULATION IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-012-013-MIZ077-101200-
LA PORTE-STARKE-PULASKI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
349 PM EST SAT NOV 9 2013 /249 PM CST SAT NOV 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL INCHES OF SNOW ACCUMULATION ARE POSSIBLE BETWEEN LATE
MONDAY AFTERNOON AND TUESDAY EVENING. A STRONG COLD FRONT WILL
BRING MUCH COLDER AIR AND A CHANCE FOR LIGHT SNOW TO THE AREA MONDAY
AFTERNOON AND EVENING. A STRONG SINGLE BAND OF LAKE EFFECT SNOW IS
EXPECTED TO DEVELOP MONDAY NIGHT AND TUESDAY MORNING. SEVERAL
INCHES OF SNOW ARE POSSIBLE BUT THERE IS STILL SOME UNCERTAINTY
WITH WHERE THE LAKE EFFECT SNOW BAND WILL SET UP. STAY TUNED TO
UPCOMING FORECASTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-101200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
349 PM EST SAT NOV 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ON SUNDAY THROUGH
MONDAY. WIND GUSTS TO 35 KNOT GALES ARE POSSIBLE MONDAY AFTERNOON
AND EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO
CONTINUE THROUGH THE REMAINDER OF THE PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 7:43 PM ESTSmall Craft AdvisoryIWX9 hr
Nov 10, 5:04 AM ESTGale WarningIWX4 hr
Nov 10, 3:37 PM ESTLake Effect Snow WatchIWXStarke25 hr
Nov 10, 3:45 PM ESTGale WatchIWX7 hr

Nearby

Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.